Alert archive / Iowa / Tornado Warnings in 2010
Tornado Warning 50, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jul 18, 2010, 3:30 AM CDT for Marion County, Warren County, Iowa. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2010, 3:30 AM CDT (08:30 UTC)
- Expired
- Jul 18, 2010, 4:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Marion County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:40 AM CDT | TSTM WND DMG | Pleasantville, IA | POWER LINES REPORTED DOWN FROM STRONG WINDS. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:07 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281 WFUS53 KDMX 180830 TORDMX IAC125-181-180900- /O.NEW.KDMX.TO.W.0050.100718T0830Z-100718T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DES MOINES IA 330 AM CDT SUN JUL 18 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA... EAST CENTRAL WARREN COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 400 AM CDT * AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES SOUTHEAST OF CARLISLE...OR 16 MILES SOUTHEAST OF DES MOINES...AND MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... PLEASANTVILLE...KNOXVILLE...MELCHER-DALLAS AND KNOXVILLE AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR THE SAME AREA. IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE LOWEST SPOT AVAILABLE AND COVER YOUR HEAD. TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER NOW! && LAT...LON 4138 9301 4116 9315 4139 9344 4145 9342 TIME...MOT...LOC 0831Z 301DEG 30KT 4139 9337 $$ SMALL
2 follow-up statements
561 WWUS53 KDMX 180845 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CDT SUN JUL 18 2010 IAC181-180855- /O.CAN.KDMX.TO.W.0050.000000T0000Z-100718T0900Z/ WARREN IA- 345 AM CDT SUN JUL 18 2010 ...THE TORNADO WARNING FOR EAST CENTRAL WARREN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4135 9303 4116 9315 4131 9331 4138 9329 TIME...MOT...LOC 0845Z 307DEG 29KT 4131 9325 $$ IAC125-180900- /O.CON.KDMX.TO.W.0050.000000T0000Z-100718T0900Z/ MARION IA- 345 AM CDT SUN JUL 18 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MARION COUNTY UNTIL 400 AM CDT... AT 344 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR PLEASANTVILLE...OR 26 MILES SOUTHEAST OF DES MOINES...MOVING SOUTHEAST AT 35 MPH. THIS DANGEROUS STORM WILL BE NEAR... KNOXVILLE AIRPORT AND KNOXVILLE AROUND 355 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE LOWEST SPOT AVAILABLE AND COVER YOUR HEAD. TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER NOW! && LAT...LON 4135 9303 4116 9315 4131 9331 4138 9329 TIME...MOT...LOC 0845Z 307DEG 29KT 4131 9325 $$ SMALL
525 WWUS53 KDMX 180901 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 401 AM CDT SUN JUL 18 2010 IAC125-180911- /O.EXP.KDMX.TO.W.0050.000000T0000Z-100718T0900Z/ MARION IA- 401 AM CDT SUN JUL 18 2010 ...THE TORNADO WARNING FOR SOUTHWESTERN MARION COUNTY HAS EXPIRED... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. LAT...LON 4135 9303 4116 9315 4131 9331 4138 9329 TIME...MOT...LOC 0845Z 307DEG 29KT 4131 9325 $$ SMALL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 17, 11:19 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 17, 11:19 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1119 PM CDT SAT JUL 17 2010 .UPDATE AVIATION DISCUSSION 18/06Z. .SHORT TERM /TONIGHT/... CONVECTION ASSOCIATED WITH SHORTWAVE MOVING ACRS THE NORTHERN US WILL BE MAIN CONCERN OVERNIGHT. INSTABILITY AXIS EXISTS FROM WESTERN IA INTO THE BIG SIOUX VALLEY OF SOUTH DAKOTA. CONVECTION HAS BEEN ONGOING IN THE WAA AND THETA-E ADVECTION AREA TO THE EAST OF THIS AXIS THIS AFTERNOON. HRRR/SPC NMM WRF/NAM ALL INDICATE THAT THE CONVECTION WILL DIVE SOUTH SOUTHEAST THIS EVENING AND OVERNIGHT INTO IA. GIVEN THE BULK SHEAR AND INSTABILITY...APPEARS THAT A FORWARD PROPAGATING MCS WIND MAKER IS IN STORE FOR THE NIGHT TIME WITH DAMAGING WINDS EXPECTED. FORWARD MOVING CORFIDI VECTORS WOULD INDICATE SPEEDS OF 50 TO 60KTS IN SYSTEM MOVEMENT BUT MAY NOT BE FAR ENOUGH TO THE RIGHT. HAVE INCREASED POPS FARTHER SOUTH AND WEST GIVEN THE LATEST MESOSCALE MODEL RUNS AND WILL CONTINUED THE SEVERE WORDING. HEAVY RAINS REMAIN A POSSIBILITY AS WELL BUT THE QUICK PROPAGATION SHOULD LIMIT OVERALL AMOUNTS. .LONG TERM.../TONIGHT THROUGH SATURDAY/ HAVE MAINTAINED CHANCE POPS ACROSS ABOUT OUR SOUTHERN HALF SUNDAY MORNING TAPERING FURTHER SOUTH IN THE AFTERNOON TO ACCOUNT FOR DEPARTING MORNING CONVECTION FROM OVERNIGHT STORMS AS DISCUSSED ABOVE...AS WELL AS POSSIBLE LINGERING PRECIP ASSOCIATED WITH THE FRONTAL BOUNDARY STALLING JUST TO OUR SOUTH. THEREAFTER...A BRIEF PERIOD OF SURFACE RIDGING SHOULD PROVIDE A RELATIVELY QUIET SUNDAY NIGHT HOWEVER WE WILL REMAIN IN AN ACTIVE AND WET PATTERN THROUGH AT LEAST THE FIRST HALF OF THE WEEK. AT 500 WE WILL REMAIN SANDWICHED ON THE PERIPHERIES OF RIDGING TO OUR SOUTH AND FASTER WESTERLIES TO OUR NORTH. WITHIN THIS REGIME THERE IS GENERAL AGREEMENT AMONG THE MODELS THAT THE STALLED FRONTAL BOUNDARY OVER MISSOURI LATE SUNDAY WILL PROGRESS NORTHWARD SOMEWHAT WITH THE RIDGING...DRAPING SOMEWHERE ACROSS OUR AREA AND REMAINING STALLED NEARBY AT LEAST THROUGH WEDNESDAY. MEANWHILE...MOISTURE AND WARM AIR ADVECTION SOUTH OF THE BOUNDARY WILL CONTINUE TO PROVIDE INSTABILITY AS THE DECAYING BOUNDARY PROVIDES A FOCUS MECHANISM AND SUBTLE SHORTWAVES RIDING THE WESTERLIES ALOFT PROVIDE PERIODS OF LIFT FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. WITH THE SUBTLETIES OF THE BOUNDARY LOCATION AND ITS INTERACTION WITH CONVECTIVE OUTFLOWS IT IS DIFFICULT TO PIN DOWN THE AREAS OF HIGHEST POPS IN ANY GIVEN PERIOD...AND HAVE GONE WITH BLANKET LOW TO MID RANGE CHANCE POPS FROM MONDAY THROUGH WEDNESDAY. IT IS LIKELY THAT THE MOST LIKELY TIMES FOR RAIN/STORMS WILL BE FROM PEAK HEATING IN THE AFTERNOON THROUGH OUR NOCTURNALLY FAVORED OVERNIGHT HOURS EACH DAY. IT IS DIFFICULT TO DIAGNOSE SEVERE WEATHER CHANCES WITH SO MANY OF THE DETAILS IN FLUX...BUT THERE WILL BE A PERSISTENT THREAT OF HEAVY RAIN IN THIS SET UP WITH POSSIBLE FLOODING CONCERNS INCREASING WITH EACH EVENT. THIS SITUATION WILL BE CLOSELY MONITORED OVER THE NEXT SEVERAL DAYS. OTHERWISE...MADE LITTLE CHANGE TO THE FORECAST KEEPING THE FAR PERIODS FROM FRIDAY ONWARD DRY FOR NOW AND MODERATING TEMPERATURE FORECASTS TO ACCOUNT FOR LIKELY CLOUD COVER AND HIGH SURFACE/LOW-LEVEL MOISTURE. && .AVIATION...18/06Z EXTREME INSTABILITY IN PLACE ACROSS THE SOUTHWEST AND WEST. STORMS FIRING OVER NW IOWA AND EXPECTED TO DROP SOUTH OVERNIGHT. INFLOW...SHEAR...INSTABILITY...AND MOISTURE AXIS ALL LINE UP INTO OUR FCST AREA FOR THE NIGHT HOURS. H700 TEMPS NEAR 13C OVER FAR WEST IA...WITH SLIGHTLY COOLER TEMPS OVER THE CENTRAL AND EAST. HAVE ADDED CONVECTIVE GUSTS TO 55KTS FOR NOW FOR KFOD AND 45KT FOR KDSM WITH EXPECTED ARRIVAL OF STORMS BETWEEN 05Z AND 09Z...SLIGHTLY LESSER WINDS AT KALO AND KMCW. FORWARD PROPAGATION VECTORS SUGGEST 50-55KTS MOVEMENT...SO CONCEIVABLY IF STRAIGHT LINE WIND SYSTEM DEVELOPS... GUSTS OF 60 TO 80KTS MAY NOT BE OUT OF THE QUESTION. ALREADY RECEIVING REPORTS OF 80 MPH WITH THESE STORMS. NEEDLESS TO SAY...POTENTIAL FOR SIGNIFICANT WIND EVENT NOW IN PROGRESS...SO AREA AIRPORT MANAGERS MAY WANT TO CONSIDER/EXERCISE ANY OPERATION PLANS FOR HIGH WIND EVENTS. REMAINDER OF FORECAST QUIETS DOWN WITH WEAK HIGH BUILDING IN FOR THE REMAINDER OF THE PERIOD. VFR CIGS AND LIGHT NW WINDS AFT 13Z SUN EXPECTED FOR MOST OF THE DAY THROUGH LATE AFTERNOON. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...COGIL LONG TERM...LEE AVIATION...REV
Hazardous weather outlook, Jul 17, 10:24 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1024 PM CDT SAT JUL 17 2010 IAZ033>035-044>048-057>062-070>075-081>086-092>097-181100- SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1024 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT. SEVERE STORMS ARE EXPECTED WITH DAMAGING WINDS IN EXCESS OF 70 MPH THE MAIN THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER OVER CENTRAL AND SOUTHERN IOWA INTO SUNDAY AND SUNDAY NIGHT BEFORE PUSHING BACK NORTHWARD OVER MUCH OF IOWA NEXT WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE. THERE MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. IAZ004>007-015>017-023>028-181100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 1024 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER WITH DAMAGING WIND IN EXCESS OF 70 MPH POSSIBLE AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST LATE MONDAY LASTING THROUGH THE NEXT WORK WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE AS WELL. THERE MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. IAZ036>039-049-050-181100- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 1024 PM CDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED NORTH AND WEST OF IOWA DURING THE EVENING HOURS AND THEN ADVANCE SOUTH AND EAST INTO THE STATE TONIGHT. SEVERE STORMS ARE EXPECTED WITH DAMAGING WIND IN EXCESS OF 70 MPH AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINS MAY ALSO OCCUR WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL LINGER OVER CENTRAL AND SOUTHERN IOWA INTO SUNDAY AND SUNDAY NIGHT BEFORE PUSHING BACK NORTHWARD OVER MUCH OF IOWA NEXT WEEK. THE POTENTIAL FOR LOCALLY HEAVY RAINS AND POSSIBLY FLASH FLOODING WILL CONTINUE. THERE MAY ALSO BE A FEW INSTANCES OF SEVERE WEATHER...BUT DETAILS REGARDING THE TIMING AND MAGNITUDE OF THOSE EVENTS WILL BE BETTER DETERMINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. COGIL/REV
In the hours before
Local storm report, Jul 18, 3:12 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
312 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM TSTM WND GST 3 SW CLIVE 41.58N 93.80W
07/18/2010 E70 MPH DALLAS IA NWS EMPLOYEE
ALSO PEA SIZED HAIL.
&&
ZOGGLocal storm report, Jul 18, 3:14 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
314 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM TSTM WND GST URBANDALE 41.64N 93.74W
07/18/2010 E70 MPH POLK IA TRAINED SPOTTER
&&
ZOGGLocal storm report, Jul 18, 3:16 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
316 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM TSTM WND GST 1 NNW WAUKEE 41.62N 93.87W
07/18/2010 E65 MPH DALLAS IA TRAINED SPOTTER
0305 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
07/18/2010 E70 MPH POLK IA TRAINED SPOTTER
NUMEROUS 4-6 INCH DIAMETER TREE LIMBS DOWN.
0305 AM TSTM WND DMG N ANKENY 41.72N 93.61W
07/18/2010 POLK IA LAW ENFORCEMENT
CANOPY AT CASEYS BLOWN DOWN
&&
DONAVONLocal storm report, Jul 18, 3:17 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
317 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 AM TSTM WND GST DES MOINES INT AIRPORT 41.53N 93.66W
07/18/2010 M60 MPH POLK IA ASOS
&&
DONAVONLocal storm report, Jul 18, 3:26 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
326 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND GST 3 SSW BOONE AIRPORT 42.02N 93.87W
07/18/2010 E60 MPH BOONE IA NWS EMPLOYEE
&&
DONAVONLocal storm report, Jul 18, 3:28 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
328 AM CDT SUN JUL 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND GST DES MOINES INT AIRPORT 41.53N 93.66W
07/18/2010 M61 MPH POLK IA ASOS
&&
DONAVONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:20 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 40 min |
| Jul 17, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 51 min |
| Jul 17, 11:20 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 25 min |
| Jul 17, 11:46 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 44 min |
| Jul 18, 12:23 AM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 37 min |
| Jul 18, 12:31 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Kossuth, Pocahontas, Webster, Wright | 44 min |
| Jul 18, 12:36 AM CDT | Tornado Warning | DMX | Humboldt, Webster, Wright | 24 min |
| Jul 18, 12:58 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac, Webster | 62 min |
| Jul 18, 1:10 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Humboldt, Story, Webster, Wright | 65 min |
| Jul 18, 1:39 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Greene, Webster | 51 min |
| Jul 18, 2:08 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story | 52 min |
| Jul 18, 2:17 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Marshall, Story | 58 min |
| Jul 18, 2:20 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Greene, Guthrie, Sac | 43 min |
| Jul 18, 2:22 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 53 min |
| Jul 18, 2:35 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Polk, Story | 40 min |
| Jul 18, 2:55 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Marion, Marshall, Polk, Story | 50 min |
| Jul 18, 3:00 AM CDT | Flash Flood Warning | DMX | Dallas, Madison, Polk, Warren | 4 hr |
| Jul 18, 3:00 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Madison, Marion, Monroe, Polk and 1 more | 45 min |
| Jul 18, 3:10 AM CDT | Tornado Warning | DMX | Jasper, Marion, Polk | 35 min |
| Jul 18, 3:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story, Tama | 46 min |
| Jul 18, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Union, Warren | 41 min |
| Jul 18, 3:24 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 51 min |
| Jul 18, 3:44 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Madison, Mahaska, Marion, Marshall and 4 more | 61 min |
| Jul 18, 3:56 AM CDT | Flash Flood Warning | DMX | Dallas, Guthrie | 3 hr |
| Jul 18, 4:16 AM CDT | Tornado Warning | DMX | Appanoose, Lucas, Monroe | 29 min |
| Jul 18, 4:40 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Lucas, Monroe, Wapello, Wayne | 65 min |
| Jul 18, 4:51 AM CDT | Areal Flood Advisory | DMX | Jasper, Mahaska, Marion | 3 hr |
| Jul 18, 5:18 AM CDT | Areal Flood Advisory | DMX | Madison | 3 hr |
| Jul 18, 5:57 AM CDT | Flash Flood Warning | DMX | Lucas, Mahaska, Marion, Monroe | 4 hr |
| Jul 18, 8:35 AM CDT | River Flood Warning | DMX | Polk | 20 days |
| Jul 18, 8:35 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 32 hr |
| Jul 18, 12:45 PM CDT | River Flood Warning | DMX | Madison, Warren | 5 hr |
| Jul 18, 3:13 PM CDT | River Flood Warning | DMX | Polk | 12 days |
| Jul 18, 3:13 PM CDT | River Flood Warning | DMX | Polk | 53 hr |
Nearby
Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.